Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: danger of ssri's

Posted by JohnL on July 19, 1999, at 4:50:20

In reply to Re: danger of ssri's, posted by Gracygump on July 18, 1999, at 14:15:31

> >
> > Check out very depressing,,,
> > 'no pun intended'
> Two days ago my p-doc and I decided to withdraw from Paxil. I had the most horrifying experience I've ever had. Nobody told me three years ago when I started Paxil that I would come out of it a junkie. I feel betrayed and lied to. I have no idea how I'm going to kick this addiction. Oh, sorry. It's not an addiction, they're just "side effects." I am angry, and I am looking for info. on how to withdraw gently. I am also looking for info. on any legal action taken against these drug companies.

Hi Gracygump. I can relate, have withdrawn from many ADs in the past. However, it is widely known that slow tapering down is the safest way to go. Slowly cut dosage over several weeks. As you near the last week or two, a 10mg dose or two of Prozac will help because of its long will gradually decrease in your body over a week, where Paxil will drop off very quickly in a couple days. I withdrew from a year on Paxil very slowly. Even so, after the final dose, I was rather dizzy, lightheaded, and a bit disoriented for about a week. These withdrawal symptoms can last a week or two, but be assured they do go away rather quickly. Slow tapering makes them much more mild.

It's not really an addiction, as it doesn't induce a craving for the next dose. But the body does get accustomed to the drug, many changes take place in the body, and withdrawal of the drug will certainly cause those changes to reverse, resulting in withdawal side effects. Intensity will vary depending on how fast or slow you taper down.

Don't think you'll have much luck in legal action. The instructions for the drug's proper use and discontinuation are widely known. You might have a legitimate gripe with your doc, but not the drug companies. If anything, they deserve a little credit for giving you relief from your depression for three years. In any event, it's hard to take legal action if you can't prove damages.

Just curious...Why stop Paxil? If it has worked, you might be playing with fire. If you are stable, it might be best to try a lower dosage for a couple months before quitting completely and see how you do. That depression from three years ago can return with a vengeance if you let your guard down. If the last three years have been OK, it is easy to think you are cured. Don't be lulled into complacency. That beast may be just waiting for a chance to pounce on you again. Personally I would try a lower dosage for a few months (perhaps as low as 5mg or 10mg) before letting my guard down completely. Please take care. JohnL.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:7294